Double series representations for Schur's partition function and related identities

George Andrews, Kathrin Bringmann, Karl Mahlburg

Research output: Contribution to journalArticlepeer-review

24 Scopus citations


We prove new double summation hypergeometric q-series representations for several families of partitions, including those that appear in the famous product identities of Göllnitz, Gordon, and Schur. We give several different proofs for our results, using bijective partitions mappings and modular diagrams, the theory of q-difference equations and recurrences, and the theories of summation and transformation for q-series. We also consider a general family of similar double series and highlight a number of other interesting special cases.

Original languageEnglish (US)
Pages (from-to)102-119
Number of pages18
JournalJournal of Combinatorial Theory. Series A
StatePublished - May 1 2015

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics


Dive into the research topics of 'Double series representations for Schur's partition function and related identities'. Together they form a unique fingerprint.

Cite this